Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Apr 6, 2010, 11:27 AM MDT for Pueblo County, Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 11:27 AM MDT (17:27 UTC)
- Expired
- Apr 6, 2010, 6:38 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS75 KPUB 061727 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1127 AM MDT TUE APR 6 2010 COZ086-062330- /O.NEW.KPUB.HW.W.0003.100406T1727Z-100407T0100Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...PUEBLO 1127 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * LOCATION...PUEBLO COUNTY. * CAUSE AND TIMING...A STRONG JET STREAM AND APPROACHING COLD FRONT WILL RESULT IN STRONG WINDS THROUGH THIS AFTERNOON. * WIND...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * IMPACT...PROPERTY DAMAGE IS POSSIBLE WITH THESE WINDS. WINDS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$ ROSE
2 follow-up statements
820 WWUS75 KPUB 062236 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 436 PM MDT TUE APR 6 2010 COZ086-070100- /O.CON.KPUB.HW.W.0003.000000T0000Z-100407T0100Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...PUEBLO 436 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * LOCATION...PUEBLO COUNTY. * CAUSE AND TIMING...A STRONG JET STREAM AND APPROACHING COLD FRONT WILL RESULT IN STRONG WINDS. * WIND...30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACT...PROPERTY DAMAGE IS POSSIBLE WITH THESE WINDS. WINDS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
129 WWUS75 KPUB 070038 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 638 PM MDT TUE APR 6 2010 COZ086-070145- /O.CAN.KPUB.HW.W.0003.000000T0000Z-100407T0100Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 638 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING FOR PUEBLO COUNTY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Apr 6, 4:47 AM MDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 6, 4:47 AM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 447 AM MDT TUE APR 6 2010 .SHORT TERM... (TODAY AND TONIGHT) SHORT-TERM METEOROLOGICAL CONCERNS CONTINUE TO BE CRITICAL FIRE WEATHER ISSUES...ESPECIALLY EASTERN SECTIONS...GUSTY WINDS AT TIMES AND ADDITIONAL SNOW AMOUNTS OVER THE WESTERN AND ESPECIALLY THE CENTRAL MOUNTAINS AND ALSO OVER TELLER AND NORTHERN EL PASO COUNTY LATER TONIGHT. CWFA CURRENTLY NOTING SNOW OVER PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS...A NORTHERLY SURGE CURRENTLY ALIGNED FROM KIOWA COUNTY INTO SOUTHEASTERN EL PASO COUNTY...WINDS GUSTING TO AROUND 50 MPH AT TIMES(ESPECIALLY OVER THE HIGHER TERRAIN) AND MILD EARLY APRIL MORNING TEMPERATURES. LATEST SHORT-TERM MODEL FORECAST SOUNDINGS...COMPUTER MODELS AND REAL-TIME DATA SUGGEST THAT GUSTY WINDS WILL BE NOTED ONCE AGAIN TODAY...ALTHOUGH TODAYS WINDS SHOULD NOT BE AS WIDESPREAD OR INTENSE AS WAS NOTED YESTERDAY. THESE GUSTY WINDS...WHEN COMBINED WITH MINIMUM RELATIVE HUMIDITIES DROPPING NEAR TO AND/OR BELOW 15 PERCENT AND EXISTING DRY FUELS WILL ONCE AGAIN BE CAPABLE OF PRODUCING CRITICAL FIRE WEATHER CONDITIONS TODAY OVER FIRE WEATHER ZONES 222 AND 226 THROUGH 237...THEREFORE WILL CONTINUE WITH THE INHERITED RED FLAG WARNING THESE AREAS. HAVE ALSO CONTINUED THE WINTER WEATHER ADVISORY OVER ZONES 58 AND 60 WHERE AN ADDITIONAL 1 TO 7 INCHES OF SNOW IS ANTICIPATED FROM 6 AM TODAY TO 6 AM WEDNESDAY...WHILE THE REMAINDER OF THE WESTERN AND CENTRAL MOUNTAINS MOUNTAINS SHOULD EXPERIENCE ADDITIONAL SNOW AMOUNTS OF UP TO 2 INCHES DURING THIS TIME-FRAME. IN ADDITION...MOIST NORTHERLY FLOW IS PROJECTED TO DEVELOP OVER TELLER AND NORTHERN EL PASO COUNTY...ESPECIALLY AROUND AND AFTER MIDNIGHT TONIGHT(05Z-12Z WEDNESDAY) IN THE WAKE OF HEALTHY UPPER SYSTEM MOVING ACROSS NEBRASKA AND KANSAS. AT THIS TIME...WILL PAINT 1 TO 4 INCHES OF WIND BLOWN SNOW(WITH WINDS APPROACHING OR EXCEEDING 40 MPH AT TIMES) OVER PORTIONS OF TELLER AND NORTHERN EL PASO COUNTY FROM 05Z-12Z WEDNESDAY...WITH ADDITIONAL ACCUMULATING SNOW POSSIBLE FROM 12Z-17Z WEDNESDAY. AT THIS TIME WILL HOLD OFF ON ANY WINTER HIGHLIGHTS FOR ZONES 81/82 AND 84...HOWEVER WFO PUB WILL CONTINUE TO MONITOR CLOSELY AND ISSUE WINTER HIGHLIGHTS IF DEEMED NECESSARY. FINALLY...WITH EARLIER ARRIVAL OF NORTHERLY SURGE...HAVE ADJUSTED FORECAST MAXIMUM TEMPERATURES DOWN A BIT TODAY...WITH MAXIMUM TEMPERATURES TODAY RUNNING SOME 15F TO 25F COOLER THAN VALUES NOTED YESTERDAY...ESPECIALLY EASTERN PORTIONS. MINIMUM TEMPERATURES TONIGHT SHOULD RUN BELOW EARLY APRIL CLIMATOLOGICAL AVERAGES. .LONG TERM... (WED-MON) OVERALL...MADE LITTLE CHANGE TO THE INHERITED GRIDDED DATABASE. MAIN CHANGES WERE TO FINE TUNE ENDING TIME OF SYSTEM MOVING OUT WED. PRECIP SHOULD BE DECREASING PRETTY QUICKLY ACROSS THE PIKES PEAK REGION DURING THE MORNING WHILE DOWN ALONG THE E FACINGS SLOPES OF THE S MTNS ACTIVITY SHOULD STILL BE ONGOING. SNOWFALL SHOULD BE RELATIVELY LIGHT WITH AN INCH OR SO ON THE PALMER DIVIDED WED MORNING WHILE THE WETS MAY SEE UP 2-4". THE BIG CHANGE WILL BE THE COOLER TEMPERATURES (AND DECREASING WINDS) WED. HIGH TEMPERATURES WED WILL BE IN THE 40S AND LOW 50S ACROSS THE PLAINS...WITH 20S THROUGH 40S IN THE MTNS/MTN VALLEYS. FROM THU THROUGH THE WEEKEND...GENERALLY RIDGING ALOFT WITH FLOW TRANSITIONING TO SW ALOFT. TEMPS WILL BE ON A WARMING TREND THROUGH THE PD AND IT WILL REMAIN DRY. THE NEXT CHANCE FOR MORE ACTIVE WX WILL BE LATE MONDAY INTO NEXT TUE. /HODANISH && .AVIATION... VFR CONDITIONS PROJECTED TO CONTINUE AT THE KALS...KCOS AND KPUB TAF SITES TODAY. PRIMARY METEOROLOGICAL ISSUE TODAY AT THE TAF SITES WILL BE GUSTY WINDS...GENERALLY IN THE 20 TO 45 MPH RANGE AT TIMES. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR COZ222-226>237. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ058- 060. && 77/34
Hazardous weather outlook, Apr 6, 6:49 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT TUE APR 6 2010 COZ058>089-093>099-071300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY OVER THE THE I-25 CORRIDOR...FREMONT COUNTY AND THE SOUTHEAST COLORADO PLAINS AS GUSTY WINDS COMBINE WITH LOW RELATIVE HUMIDITIES. WIND GUSTS IN EXCESS OF 25 MPH...HUMIDITIES BELOW 15 PERCENT...AND DRY FUELS WILL ALLOW FOR RAPID RATES OF FIRE SPREAD AND POTENTIAL EXTREME FIRE BEHAVIOR TODAY. RESIDENTS AND TRAVELERS ACROSS THE REGION ARE URGED TO USE EXTRA CAUTION TO AVOID ANY FIRE STARTS. IN ADDITION...ACCUMULATING SNOW IS PROJECTED TO CONTINUE ACROSS THE CONTINENTAL DIVIDE REGION FROM TODAY INTO TONIGHT WHERE AN ADDITIONAL 1 TO 7 INCHES OF SNOW IS ANTICIPATED BETWEEN SUNRISE TODAY AND SUNRISE WEDNESDAY. ALSO...SNOW IS EXPECTED TO DEVELOP LATER TONIGHT OVER PORTIONS OF TELLER AND NORTHERN EL PASO...ESPECIALLY AFTER MIDNIGHT. 1 TO 4 INCHES OF SNOW SHOULD BE NOTED OVER THESE AREAS BY 6 AM WEDNESDAY. IN ADDITION...GUSTY WINDS TO AROUND 40 MPH AT TIMES WILL BE POSSIBLE WITH THIS SNOW CAUSING POTENTIALLY HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL LIKELY BE FALLING ACROSS THE PIKES PEAK REGION. AN INCH OR TWO OF SNOW WILL BE POSSIBLE ON GRASSY AREAS WEDNESDAY MORNING ACROSS TELLER AND NORTHERN EL PASO COUNTIES. SNOW WILL DEVELOP GENERALLY ABOVE 7000 FEET ACROSS THE EAST FACING SLOPES OF THE WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS WEDNESDAY MORNING. ONE TO 3 INCHES OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ALONG THE CONTINENTAL DIVIDE AND LATER TONIGHT OVER PORTIONS OF TELLER AND NORTHERN EL PASO COUNTIES. 77/34
In the hours before
Local storm report, Apr 6, 8:14 AM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
814 AM MDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM SNOW 1 NNW MONARCH PASS 38.51N 106.33W
04/06/2010 M4.0 INCH CHAFFEE CO PUBLIC
&&
MNNearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.